- 2 updates
One man died and four other people were taken to hospital with suspected heroin overdoses in just 48 hours, a hospital said.
It has prompted a warning from doctors about what they believe is a particularly potent batch of heroin being used in the area.
The medics say it is unusual to have so many separate cases of drugs overdoses in such a short space of time.
Olivia Paterson sent this report.
Doctors have issued a warning about a potentially-fatal batch of heroin which has killed one man and led to a significant increase in overdoses among drug users.
A total of five patients have been taken to Milton Keynes Hospital for treatment so far.
Emergency medicine consultant Vimal Desai said doctors would usually expect to see one or two overdose cases a week but had seen all five in just 48 hours at the end of last week.
He added: “The reaction suggests an overdose of heroin, which appears to be a lot more potent than normal.
"It slows down their breathing and knocks their consciousness-level down.
“We would like to warn anyone thinking of taking these drugs that it may be a more potent batch, which can have a much more detrimental effect and can be fatal.”
Police have confirmed they are investigating the death of a man.